Alert archive / California / Frost Advisories in 2017
Frost Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 18, 2017, 8:34 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 18, 2017, 11:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 8:34 AM PST (16:34 UTC)
- In effect from
- Nov 18, 2017, 11:00 PM PST
- Expired
- Nov 19, 2017, 9:05 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 4.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS76 KEKA 181634 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 834 AM PST Sat Nov 18 2017 CAZ102-104>106-112-190545- /O.EXP.KEKA.FZ.W.0011.000000T0000Z-171118T1700Z/ /O.NEW.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Del Norte Interior-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PST Sunday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Gasquet...Petrolia...Honeydew... ... Ettersberg...Orleans...Willow Creek...Garberville... Bridgeville... Boonville...Comptche. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ113-181745- /O.EXP.KEKA.FZ.W.0011.000000T0000Z-171118T1700Z/ Southeastern Mendocino Interior- 834 AM PST Sat Nov 18 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ103-190545- /O.EXP.KEKA.FR.Y.0030.000000T0000Z-171118T1700Z/ /O.NEW.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Northern Humboldt Coast- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PST Sunday. * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Arcata...Eureka...Fortuna. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ CAZ101-109-181745- /O.EXP.KEKA.FR.Y.0030.000000T0000Z-171118T1700Z/ Coastal Del Norte-Mendocino Coast- 834 AM PST Sat Nov 18 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
3 follow-up statements
302 WWUS76 KEKA 182219 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 219 PM PST Sat Nov 18 2017 CAZ109-191130- /O.EXA.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Mendocino Coast- 219 PM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... The National Weather Service in Eureka has issued a Frost Advisory...which is in effect from 11 PM this evening to 10 AM PST Sunday. * LOCATIONS INCLUDE...Interior portions of the Mendocino coast. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$ CAZ102>106-112-191130- /O.CON.KEKA.FR.Y.0031.171119T0700Z-171119T1800Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Southwestern Mendocino Interior- 219 PM PST Sat Nov 18 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PST SUNDAY... * LOCATIONS INCLUDE...Boonville...Comptche...Gasquet... Orleans...Willow Creek...Petrolia...Honeydew... Ettersberg...Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
297 WWUS76 KEKA 191139 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 339 AM PST Sun Nov 19 2017 CAZ102>106-109-112-191800- /O.CON.KEKA.FR.Y.0031.000000T0000Z-171119T1800Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Southwestern Mendocino Interior- 339 AM PST Sun Nov 19 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOW TEMPERATURES...Low to mid 30s. * LOCATIONS INCLUDE...Fort Bragg...Point Arena...Boonville... Comptche...Arcata...Eureka...Fortuna...Gasquet...Orleans... Willow ...Creek...Petrolia...Honeydew...Ettersberg... Garberville...Bridgeville. * FOR A DETAILED VIEW OF THE HAZARD AREA...visit http://www.wrh.noaa.gov/map $$
993 WWUS76 KEKA 191705 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 905 AM PST Sun Nov 19 2017 CAZ102>106-109-112-191815- /O.CAN.KEKA.FR.Y.0031.000000T0000Z-171119T1800Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- Mendocino Coast-Southwestern Mendocino Interior- 905 AM PST Sun Nov 19 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 18, 3:57 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 18, 3:57 AM PST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
357 AM PST Sat Nov 18 2017
.SYNOPSIS...A cool and dry air mass will remain over the area
today with high pressure in place across the area. A front will
will bring moderate rain and strong winds Sunday night and
Monday. Wet and unsettled weather will likely continue through the
middle of next week.
&&
.DISCUSSION...High pressure remains over the west coast this
morning. Temperature are chilly with most areas seeing
temperatures in the 30s. Added the Del Norte coast to the frost
advisory. The Crescent City airport may not see temperatures drop
to 36 degrees, but protected areas farther inland will likely see
some frost. Fog and low clouds have formed in many of the valleys
keeping temperatures slightly warmer than expected. The exception
to this is parts of Trinity county where temperatures have
dropped into the upper 20s. This afternoon sunny skies and mild
temperatures are expected. Tonight there is the potential for
frost again in some areas, although it looks like it will be
slightly warmer than this morning.
Sunday afternoon the next frontal boundary starts to approach the
area. High clouds will start to steam into the area in the
afternoon. Rain is expected to start after midnight Sunday night
in the north and spread south as a warm frontal boundary moves
onshore. The 06Z GFS and the 00Z ECMWF keep the heaviest rain a
bit farther north. This brings less rain to southern Mendocino
county, but more to Humboldt and Del Norte counties. There are
some indications that the models are trending toward this
solution, but there is still model differences location of the
heaviest precip. Trended the QPF up towards the WPC forecast,
although numbers are still below what they have. Due to the amount
of moisture transport shown in the models expect the higher QPF
amounts are likely. There could initially be some low snow levels
in eastern Trinity county, but these will likely rise quickly as
this is a very warm system.
Tuesday through Thursday the flow pattern remains out of the
southwest. Overall it looks like there will be periods of rain
with this fairly moist flow in place. There continues to be models
differences in the details of this system. It does look like
these systems will be fairly warm keeping snow levels above most
passes through the week. There is some model agreement that the
area will start to dry out on Friday. MKK
&&
.AVIATION...The forecast has been tricky this morning for KUKI
as the site has been reporting a variety of visibilities due to
shallow fog formation. Luckily temperatures have not fallen below
freezing there but with several more hours of darkness and cooling
it is possible that KUKI and other interior terminals along river
valleys could see patches of freezing fog. These areas of fog will
be short lived though as the sun rises and erodes it. Once that
occurs, all of Northwest California will see VFR conditions.
Saturday night's forecast looks like it should be similar to the
previous night. KUKI and other valley terminals can expect to see
conditions bounce between VFR to LIFR due to patchy shallow fog
formation.
&&
.MARINE...Low seas and light to moderate northerly winds are
forecast for today as we await the arrival of the next storm system.
Winds will start to shift to the south later tonight and into Sunday
morning as the storm system advances towards the Pacific Northwest.
Near gale force gusts are expected for the northern outer waters by
late Sunday night while other zones experience winds just below gale
threshold. Steep seas will be generated from these winds which
combined with another fresh northwesterly swell will allow for a
chaotic sea state.
Beyond Monday models have been struggling with the forecast. The
latest guidance suggests that southerly winds and steep seas will
remain in the forecast through Wednesday or Thursday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 8 AM PST this morning for CAZ101>106-109-
112-113.
Freeze Warning until 8 AM PST this morning for CAZ102-104>106-
112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 18, 3:37 AM PST, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 337 AM PST Sat Nov 18 2017 CAZ107-108-110-111-191145- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 337 AM PST Sat Nov 18 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of moderate to heavy rain Sunday Night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>106-112-113-191145- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 337 AM PST Sat Nov 18 2017 ...FREEZE WARNING IN EFFECT UNTIL 8 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain and periods of strong winds Sunday Night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-109-191145- Coastal Del Norte-Northern Humboldt Coast-Mendocino Coast- 337 AM PST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A series of storms will bring bouts of rain and periods of strong winds Sunday Night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 8:03 AM PST | Gale Watch | EKA | 19 hr | |
| Nov 18, 2:15 PM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Frost Advisories in California, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.